Alert archive / Florida / Flash Flood Warnings in 1996
Flash Flood Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Aug 26, 1996, 8:28 PM EDT for Orange County, Osceola County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1996, 8:28 PM EDT (00:28 UTC)
- Expired
- Aug 26, 1996, 10:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 270029 FFWMLB FLC095-097-270230- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 828 PM EDT MON AUG 26 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1030 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL FLORIDA ...SOUTHERN ORANGE COUNTY...NORTHERN OSCEOLA COUNTY AT 825 PM...REPORTS FROM OSCEOLA COUNTY EMERGENCY MANAGEMENT INDICATE THAT MANY SECONDARY ROADS IN THE KISSIMMEE AREA ARE IMPASSABLE DUE TO HEAVY RAINS. IN ADDITION...WATER WAS STARTING TO GET INTO HOMES IN THE CITY OF KISSIMMEE. DOPPLER RADAR INDICATES THAT HEAVY RAIN WILL CONTINUE ACROSS NORTHERN OSCEOLA AND SOUTHERN ORANGE COUNTIES THROUGH 9 PM....BUT SHOULD BEGIN TO DISSIPATE AFTER 9PM. A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 7:48 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 26, 7:48 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 748 PM EDT MON AUG 26 1996 CURRENTLY...88D INDICATING STORMS OVER C PART OF CWA SLOWLY WEAKENING AS THEY MOVE OFF TO THE NE. BY UPDATE TIME EXPECT MOST OF THE ACTIVITY TO DISSIPATE. WILL HAVE TO BE CONCERNED ABOUT SOME FOG LATER TONIGHT BUT NOT EXPECTING ANYTHING WIDESPREAD ATTM. HODANISH
Nearby
Flash Flood Warnings in Florida, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.